Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

149 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How to wean from beta blocker ?

I was messing up on this weaning thing. On off I started weaning 2 weeks ago. This week I started for sure,I droped from 50 to 25 mg a day. Now last night I was out my b.p. went up cuz I started feeling dizzy.So I took 50 mg last night. I messed up. This morning I had a migraine with aura. Do u think it came from me weaning and than jumped back on the meds. Is this good? I kept jumping on and off from 50 to 25 for the last 2 weeks. Could someone help with this who knows of such. Thanks! I m not stoping the meds. I just weaning from it,but every time during the week i ened up taking a extra dose. i will jump from 25 a day to 50. My doc. told me to stop taking but I m weaning off of it. Could someone help me please...
Wed, 16 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
's  Response
I am on it also. But can't seem to be off of it for long. Any stress, and my BP goes up and stays up, so I am back on it. I've only been off of it about 2 weeks in the last year. I reduce my dose if my BP drops too low. I seem comfortable with it between 97/67 and about 107/77. I increase when it gets too high. This works well for me. This is with my doctors permission, and since I have a blood pressure monitor at home. I take either 25 mg, about 37 mg, or 50 mg. The 25 mg pills have no effect for me. I use the 50 mg tablet, and cut it in half for 25 mg. For about 37 mg, I cut the 25 mg half in half again, so I take a half and a quarter tablet, twice a day. Buy a Blood Pressure monitor, and pill slicer. Also be sure to take it with food. For me, it seems ineffective if taken without food.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have recently started taking Beta Blockers for a heart condition. However, my consultant failed to tell me how long I have to be on them for. Can anyone on here tell me ? How are they given?

doctor1 MD

How long after stopping beta blockers will it take the rynaud s syndrome to go away. I m in the weaning off of beta blockers process right now and the rynauds s in both the hands, legs & feet is very bothersome. I am a very healthy & active 71 year female, 5 6 tall, weight 125 pounds. I only take bp medication and xyzal for sinus.

doctor1 MD

my dad is 67,5 7 , 170#s, is on sugar meds and blood pressure meds morning and night. also takes a beta blocker......any exercise causes his heart rate to go up, while his blood pressure goes down. afterwards he is basically zapped/fatigued........any ideas?

Recent questions on  Migraine

doctor1 MD

I was diagnosed with having a small stroke. MRI confirmed a CT scan results from an ER visit July 2013. I am a 47 female, was diagnosed with Lupus sle as well as rheumatoid arthritis last march I do take methotrexate injections once a week, plaquenil, folic acid, iron, magnesium, and baby aspirin. I do not see my neurologist until mid May, and I know I have enough on my unhealthy plate so to speak as it is ...I have had these symptoms since last Jan 2012 they have come and gone over periods of time. My Dr will def remember us discussing this because Ive asked him to clarify what to look for in regards stroke symptoms. Is it the entire one side of body ? or a part of one side whether it s a limb, limbs weakness? , or side of face, weakness pins needles numbness ? Because I ve felt this for quite sometime but I have to say it s constant now. I feel pins, needles and numbness around left eye, hairline toy cheekbone for days at a time and now the past few weeks it s been constant! What symptoms that are newest to me are this hear sensation that radiates across my scalp. Just keeps going back and forth. .and when it s all over after about two days literally it has left me with a migraine. Lastly, I ve never experienced this hip & leg pain also on right side along with these spasms that awakens me in the middle of the night where I can t even move or stretch out my leg to get up to go to the bathroom which is why I am trying to get up in the first place. Some new symptoms and some old but def much longer time periods I feel them then last year. I can best describe the leg pain in the middle of night as excruciating stabbing deep muscle pain along with these pins, needles, & chills in my legs. My question is could something else be going on ? Because I know my lupus dr will say these aren t lupus symptoms!

doctor1 MD

I have had fluncuating vertigo, imblance, hypercusis, tinnitus...etc for over 10 yrs. Have seen neurologists, ENT..etc.... have tried numerous medications to no avail. Drs have suggested vestibular migraine or possibly meieres disease, although I don t have any actual hearing loss so they have steered away from that. Given the long term nature of my condition, I have been inclined over the past few yeasr to just suffer through it. Most of the time the problem is moderate and non-disabling..however...at least 5 -10 days out of the month I can barely function..dizzy, can t keep blanace, can t tolorate sounds...etc. Do you have any suggestions? Thank you, Alan.

doctor1 MD

I had a severe migraine today, so i purchased some Excedrin Migraine, i took two pills at roughly 8:30PM, and around 1:00AM i noticed some blood in my feces, It says on the bottle that it can cause some stomach bleeding due to NSAID. Should i be worried, and go to the ER, or wait till later in the morning?

doctor1 MD

I currently have the Mirena IUS for birth control. (Previously, I had been on Depo injection for 8 years - which I LOVED but we are getting married this year and hope to have children in the next few years, so I was aware I needed to come off this) The Mirena is causing me pain when I exercise. I saw my GP today and we discussed having the Implant fitted instead. However, I am on Topamax for Migraines and have just been researching that this makes the implant ineffective? Can you advise?

doctor1 MD

Doctor, I have experienced some strangeness for two days now. I have had 2 TIA's in the past with slurred speech and numbness on the left side of my body. I awoke this AM with a numb arm on my right side. I have a headache now. I have symptoms of...

doctor1 MD

Recent visit 12-21 for headaches that I have for weeks they come and go for months at a time .they start in front and go around my head ,some nausea and ear pain or hot sensation around ears and floaters that make it hard to read or write .and...

doctor1 MD

We are wondering if my husband may have had a small stroke. Taken to the er with confusion loss of balance extremely high BP and migraine type headache. His BP meds have been adjusted but now his behavior has shifted. Very aggressive argumentative...